Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 278, NWS North Platte, NE

July 9, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 9:28 PM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 9:28 PM MDT (03:28 UTC)
Expired
Jul 9, 2007, 10:15 PM MDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100329
SVRLBF
NEC031-100415-
/O.NEW.KLBF.SV.W.0278.070710T0328Z-070710T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM MDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF VALENTINE...

* UNTIL 1015 PM MDT(1115 PM CDT)

* AT 1026 PM CDT(926 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 33 MILES NORTH OF CROOKSTON TO 16 MILES
  NORTH OF KILGORE TO 14 MILES NORTHWEST OF MERRIMAN...OR ALONG A
  LINE EXTENDING FROM 8 MILES NORTHEAST OF MISSION TO 17 MILES
  SOUTHWEST OF MISSION TO 7 MILES SOUTHWEST OF MARTIN...AND MOVING
  SOUTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND MERRIMAN BY 940 PM
  MDT...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND ELI BY 945 PM MDT...
  NENZEL...KILGORE AND CROOKSTON BY 1050 PM CDT...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND VALENTINE BY 1055
  PM CDT...
  MEDICINE LAKE BY 1000 PM MDT...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED WITH THIS LINE OF STORMS. 
THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
      4271 10059 4272 10022

$$

13
2 follow-up statements
000 
WWUS53 KLBF 100348
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT MON JUL 9 2007

NEC031-100415-
/O.CON.KLBF.SV.W.0278.000000T0000Z-070710T0415Z/
CHERRY NE-
947 PM MDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
MDT(1115 PM CDT) FOR NORTHERN CHERRY COUNTY...

AT 1046 PM CDT(946 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF SPARKS TO
CROOKSTON TO 8 MILES WEST OF MERRIMAN...OR ALONG A LINE EXTENDING
FROM 20 MILES SOUTHWEST OF WINNER TO 11 MILES NORTHWEST OF VALENTINE
TO 16 MILES SOUTH OF MARTIN...MOVING SOUTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NENZEL...MERRIMAN AND CROOKSTON BY 1055 PM CDT...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...HIGHWAY 12 MILE MARKER 10
  AND VALENTINE BY 1100 PM CDT...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...SMITH FALLS STATE
  PARK AND SPARKS BY 1105 PM CDT...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 1110 PM CDT...

DAMAGING WINDS UP TO 80 MPH WERE REPORTED IN SOUTH DAKOTA WITH THIS 
LINE OF STORMS. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER 
AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR NORTHWESTERN
NEBRASKA.

LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
      4271 10059 4272 10022

$$

13
000 
WWUS53 KLBF 100419
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT MON JUL 9 2007

NEC031-100428-
/O.EXP.KLBF.SV.W.0278.000000T0000Z-070710T0415Z/
CHERRY NE-
1018 PM MDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHERRY COUNTY EXPIRES
AT 1015 PM MDT(1115 PM CDT)...

THE LINE OF STORMS WHICH HAD PROMPTED THE WARNING HAVE MOVED 
EASTWARD OUT OF NORTHEASTERN CHERRY COUNTY...AND WEAKENDED ACROSS 
NORTHWESTERN CHERRY COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT 
FEW HOURS. IF SEVERE WAS EXPERIENCED PLEASE RELAY ANY REPORTS TO 
LOCAL LAW ENFORCEMENT OFFICIALS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR NORTHWESTERN
NEBRASKA.

LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
      4271 10059 4272 10022

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:18 PM MDT, 7 hours 10 minutes earlier.

Area forecast discussion, Jul 9, 2:18 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON JUL 9 2007

.SYNOPSIS...
A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN
NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID
AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM
NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM
DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN
WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA.
TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING
WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK
HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE
INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS
REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS.
HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK
AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS
DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL
AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT
OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING
BEFORE DISSIPATING.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND
WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS
WELL WITH A SLIGHT CHANCE ACROSS THE WEST.

.LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY.

AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL
GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING
A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS
FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY
SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION
WIDE WITH READINGS LIKELY IN THE 90S MONDAY.

&&

.AVIATION...
A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER
MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098
AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION
WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL
THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING
WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE
FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jul 9, 9:22 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON JUL 9 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-110330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY
AND POSSIBLY KEYA PAHA COUNTIES.

THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN
SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE
THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL
DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE
SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS
WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:59 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha46 min
Jul 9, 10:13 PM MDTSevere Thunderstorm WarningLBFSheridan32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.